Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Louisville, KY

July 29, 2015Casey County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 29, 2015, 8:21 PM EDT for Casey County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 8:21 PM EDT (00:21 UTC)
Expired
Jul 29, 2015, 8:50 PM EDT
In force
29 min
Issued by
NWS Louisville, KY

County Casey County, KY

The radar

The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6227 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6227 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS83 KLMK 300021
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT WED JUL 29 2015

KYZ054-055-066-067-300050-
BOYLE KY-CASEY KY-LINCOLN KY-MARION KY-
821 PM EDT WED JUL 29 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LIBERTY...AND MOVING SOUTHEAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  BEECH BOTTOM AND MOUNT SALEM...
  LANHAMTOWN AND MIDDLEBURG...
  LAWHORN HILL AND GILPIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8463 3718 8493 3753 8514 3761 8492
TIME...MOT...LOC 0021Z 333DEG 22KT 3749 8497

$$

RJS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:12 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 29, 7:12 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT Wed Jul 29 2015

...Forecast Update...
Issued at 710 PM EDT Wed Jul 29 2015

Got rid of the northern part of the heat advisory for now, and
should see the southern part come down with loss of heating at the 8
PM EDT. Storms are still in a line but weaker now than when they
went through and north of the Louisville metro. Still have to watch
for flash flood potential, but the line is moving into an area that
had plenty of rain earlier, so we should see some weakening soon.
The southern half of the CWA still has some energy from today's
heat, so they still should get some scattered storms the rest of
this evening.

.SHORT TERM (Now through Thursday Night)...
Issued at 335 PM EDT Wed Jul 29 2015

...Heat Advisory in Effect through this Evening...

Decided to issue a Heat Advisory for much of the area through 8pm
due to moisture/heat pooling ahead of an approaching cold front.
This spike in moisture/heat is occurring right at peak heating which
has caused heat index values to increase into the 105 to 110 degree
range.  A line of storms should move into the heat advisory area
between 22-2Z providing relief from the heat.

Previous Discussion:

Currently storms have fired along a left over boundary in the
Bluegrass region.  These storms have very slow storm motions and a
tendency to train and back build so these may cause some flooding
issues.  Storms were also developing along the cold front to our
northwest over IL/IN.  These storms will persist and move SE
through our region late this afternoon/evening.  Mesoanalysis
indicates plenty of CAPE/DCAPE/high precipitable water amounts in
the area which will be favorable for an isld damaging wind threat
and localized flooding threat.  Some small hail is possible but
unlikely given a mid level cap in place which may limit storm
heights, very warm boundary layer temps, and a generally weak wind
profile.  Storms should diminish or move south of much of the area
just after midnight.  All areas should be dry on the back side of
the front by sunrise.  Low temps tonight will range from the upper
60s to lower 70s.

Lower dewpts will bring much more pleasant humidity values to region
starting Thurs.  Expect clearing skies for Thurs morning with a
mostly sunny afternoon and high temps in the mid to upper 80s.
Thurs night low temps should range through the 60s with some patchy
fog possible.

.LONG TERM (Friday through Wednesday)...
Issued at 310 PM EDT Wed Jul 29 2015

Flow regime at the beginning of the period will be characterized as
northwesterly flow aloft as ridging persists out across the western
CONUS and a corresponding trough hangs out along the eastern CONUS.
The flow is expected to amplify a bit over the weekend with both the
western ridge and eastern trough becoming larger, thus our flow will
be maintained out of the northwest.  The latest data suggests
another weak frontal boundary will shift southward through the area
early in the weekend and then a series of surface high pressure
systems will progress across the region yielding sunny skies along
with less humid conditions.

Highs Friday and Saturday will be generally below average with low
to mid 80s being seen across much of the region. A few upper 80s
over the southern and southwest sections seems likely.  We generally
stuck to the bias-corrected consensus all model blend here which has
had a good verification record over the past several days.
Dewpoints will remain in the low 60s through the period yielding
significant relief from the muggy conditions of late.  There may be
a very isolated chance of a shower or storm on Saturday with the
front pushing through.  However, convergence is not overall
impressive along the front, thus plan on keeping things dry at this
point.

The relative quiet weather pattern from the weekend will likely come
to an end early next week as the northwest flow pattern is forecast
to become more active.  The latest model data suggests that several
waves will drop down into the region within the northwest flow early
next week.  At the same time, the overall amplitude of the western
ridge is forecast to decrease and become more flat.  Thus, it
appears that the northwest flow pattern will become more progressive
as geopotential heights attempt to rise across southern Plains and
into the western portion of the southeastern US.  In this type of
set up, it appears that an enhanced area of unsettled weather will
develop from the northern Plains through the Midwest and into
portions of the Ohio Valley.  Overall, this pattern is not much
different than what we've seen of late, though the multi-model
consensus suggests that the main axis of convection and associated
rainfall may develop just north of our region.

Temporal timing of the waves in this pattern setup remain
problematic.  Thus, it will be a few more days before things can be
really pinned down to a certain time frame.  For now, plan on
keeping chance PoPs in the forecast Tuesday through Thursday.
Precipitation and expected cloud cover will likely keep temperatures
down below seasonal normals.  Therefore, have gone with the cooler
side of the guidance envelope with temperatures.  Highs will likely
top out in the low-mid 80s in the north with mid-upper 80s in the
south.

&&

.AVIATION (00Z TAF Update)...
Updated 645 PM EDT Wed Jul 29 2015

Finally got an organized line of storms to take advantage of all of
the heat across the region.  That line has past KSDF, but cannot
rule out a cell popping up in the vicinity over the next couple of
hours. Whether that storm survives to KLEX given earlier storms
stabilizing the atmosphere is a little in question, but they could
see a wind gust around 2330Z, just before the new TAF valid period.

After these storms, we likely will see some vsby reductions
overnight until a cold front starts to dry us out on Thursday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
     KYZ023>029-045-046-053-054-061>065-070>078-081-082.

IN...NONE.
&&

Update.........RJS
Short Term.....AMS
Long Term......MJ
Aviation.......RJS
Hazardous weather outlook, Jul 29, 8:04 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT WED JUL 29 2015

INZ076>079-083-084-089>092-KYZ023-025-029>035-038>040-045>047-310015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-MEADE KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...BRANDENBURG...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
BARDSTOWN...SPRINGFIELD...HARRODSBURG
804 PM EDT WED JUL 29 2015 /704 PM CDT WED JUL 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTER A DRY END OF THE WEEK THROUGH THE WEEKEND...ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS A FEW
DISTURBANCES PUSH THROUGH THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THE REST OF THE NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ024-026>028-036-037-041>043-048-049-053>057-061>067-070>078-081-
082-310015-
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-SCOTT KY-HARRISON KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HARDINSBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
804 PM EDT WED JUL 29 2015 /704 PM CDT WED JUL 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT
PUSHES THROUGH THE OHIO VALLEY. LOCALLY HEAVY RAINFALL AND
DAMAGING WIND GUSTS WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTER A DRY END OF THE WEEK THROUGH THE WEEKEND...ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS A FEW
DISTURBANCES PUSH THROUGH THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/MJ/RJS

In the hours before

Special weather statement, Jul 29, 7:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT WED JUL 29 2015

KYZ034>036-038>041-045>048-055-056-300005-
ANDERSON KY-BOYLE KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-JESSAMINE
KY-MERCER KY-NELSON KY-SCOTT KY-SHELBY KY-SPENCER KY-WASHINGTON
KY-WOODFORD KY-
705 PM EDT WED JUL 29 2015

...STRONG CLUSTER OF THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND 50 MPH WINDS MOVING THROUGH
PORTIONS OF CENTRAL KENTUCKY...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR LAWRENCEBURG...AND MOVING
SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEXINGTON...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  FRANKFORT...
  FOX CREEK AND NINEVAH...
  STRINGTOWN AND TYRONE...
  MCBRAYER AND NEVIN...
  BONDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3754 8487 3794 8542 3834 8506 3834 8500
      3834 8498 3808 8442
TIME...MOT...LOC 2305Z 312DEG 22KT 3805 8495

MJ
Special weather statement, Jul 29, 7:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT WED JUL 29 2015

KYZ025-028-029-300005-
BULLITT KY-HARDIN KY-MEADE KY-
722 PM EDT WED JUL 29 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FORT KNOX...
  DIETZ ACRES AND RED HILL...
  RADCLIFF AND VINE GROVE...
  ROGERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3789 8613 3796 8597 3782 8570 3781 8572
      3780 8574 3779 8574 3764 8595
TIME...MOT...LOC 2322Z 315DEG 13KT 3790 8599

MJ
Special weather statement, Jul 29, 7:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM CDT WED JUL 29 2015

KYZ026-027-061-300000-
BUTLER KY-GRAYSON KY-OHIO KY-
628 PM CDT WED JUL 29 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF HARTFORD...AND MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  OLATON AND ROSINE...
  HORSE BRANCH AND SHREVE...
  JUGVILLE AND WHITE RUN...
  STEFF AND TOUSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8684 3767 8682 3760 8662 3756 8660
      3758 8657 3750 8633 3730 8653 3753 8699
TIME...MOT...LOC 2329Z 299DEG 32KT 3755 8678

RJS
Special weather statement, Jul 29, 8:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM CDT WED JUL 29 2015

KYZ027-028-045-053-062>065-300100-
EDMONSON KY-GRAYSON KY-GREEN KY-HARDIN KY-HART KY-LARUE KY-NELSON
KY-TAYLOR KY-
712 PM CDT WED JUL 29 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF HODGENVILLE TO 11 MILES NORTHEAST OF LEITCHFIELD TO LEITCHFIELD...
AND MOVING SOUTH AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  HODGENVILLE...
  ELIZABETHTOWN...
  BROWNSVILLE...
  PETH AND LACON...
  WINDYVILLE AND SPURRIER...
  GLEANINGS AND JERICHO...
  TALLEY AND SUNFISH...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 93.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8649 3764 8615 3776 8557 3736 8548
      3725 8598 3713 8635 3714 8636
TIME...MOT...LOC 0013Z 348DEG 23KT 3765 8561 3754 8613
          3745 8638

RJS
Local storm report, Jul 29, 8:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT WED JUL 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     2 NW LYNDON             38.28N 85.61W
07/29/2015                   JEFFERSON          KY   NWS EMPLOYEE

            TREE DOWN AT THE INTERSECTION OF GLEN ARBOR
            AND GREENLAWN.

&&

MRC
Special weather statement, Jul 29, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT WED JUL 29 2015

KYZ054-055-066-067-300050-
BOYLE KY-CASEY KY-LINCOLN KY-MARION KY-
821 PM EDT WED JUL 29 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LIBERTY...AND MOVING SOUTHEAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  BEECH BOTTOM AND MOUNT SALEM...
  LANHAMTOWN AND MIDDLEBURG...
  LAWHORN HILL AND GILPIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8463 3718 8493 3753 8514 3761 8492
TIME...MOT...LOC 0021Z 333DEG 22KT 3749 8497

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:12 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hart, Larue48 min
Jul 29, 8:27 PM EDTSpecial Weather StatementLMKSimpson, Warren28 min
Jul 29, 8:52 PM EDTSpecial Weather StatementLMKAllen, Edmonson, Green, Hart48 min
Jul 29, 8:54 PM EDTSpecial Weather StatementLMKCasey, Russell46 min
Jul 29, 9:32 PM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Metcalfe, Monroe33 min
Jul 29, 10:03 PM EDTSpecial Weather StatementLMKClinton, Cumberland, Monroe32 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.